Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 29, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 26, 2022, 3:26 AM PST for San Juan County, Washington. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2022, 3:26 AM PST (11:26 UTC)
- Expired
- Dec 26, 2022, 1:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS76 KSEW 261126 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 326 AM PST Mon Dec 26 2022 WAZ516-517-270000- /O.NEW.KSEW.WI.Y.0029.221226T1126Z-221226T2100Z/ /O.NEW.KSEW.HW.A.0003.221227T0600Z-221228T1400Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 326 AM PST Mon Dec 26 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. For the High Wind Watch, south winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...North Coast and Central Coast. * WHEN...For the Wind Advisory, until 1 PM PST this afternoon. For the High Wind Watch, from this evening through late Tuesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
393 WWUS76 KSEW 261347 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 547 AM PST Mon Dec 26 2022 WAZ001-503-510-261800- /O.EXB.KSEW.WI.Y.0029.000000T0000Z-221226T1800Z/ San Juan County-Western Whatcom County-Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, and Port Townsend 547 AM PST Mon Dec 26 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...San Juan County, Western Whatcom County and Admiralty Inlet Area. * WHEN...Until 10 AM PST this morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-262200- /O.CON.KSEW.WI.Y.0029.000000T0000Z-221226T2100Z/ /O.CON.KSEW.HW.A.0003.221227T0600Z-221228T1400Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 547 AM PST Mon Dec 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. For the High Wind Watch, south winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...North Coast and Central Coast. * WHEN...For the Wind Advisory, until 1 PM PST this afternoon. For the High Wind Watch, from this evening through late Tuesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
106 WWUS76 KSEW 261535 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 735 AM PST Mon Dec 26 2022 WAZ507-261900- /O.EXB.KSEW.WI.Y.0029.221226T1600Z-221226T1900Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 735 AM PST Mon Dec 26 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Everett and Vicinity. * WHEN...Until 11 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-262345- /O.CON.KSEW.WI.Y.0029.000000T0000Z-221226T2100Z/ /O.CON.KSEW.HW.A.0003.221227T0600Z-221228T1400Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 735 AM PST Mon Dec 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph. For the High Wind Watch, south winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...North Coast and Central Coast. * WHEN...For the Wind Advisory, until 1 PM PST this afternoon. For the High Wind Watch, from this evening through late Tuesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WAZ001-503-510-261800- /O.CON.KSEW.WI.Y.0029.000000T0000Z-221226T1800Z/ San Juan County-Western Whatcom County-Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, and Port Townsend 735 AM PST Mon Dec 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...San Juan County, Western Whatcom County and Admiralty Inlet Area. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
422 WWUS76 KSEW 261735 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 935 AM PST Mon Dec 26 2022 WAZ001-503-510-261845- /O.EXP.KSEW.WI.Y.0029.000000T0000Z-221226T1800Z/ San Juan County-Western Whatcom County-Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, and Port Townsend 935 AM PST Mon Dec 26 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Winds have eased in the area and therefore the advisory will be allowed to expire. $$ WAZ516-517-270145- /O.CON.KSEW.WI.Y.0029.000000T0000Z-221226T2100Z/ /O.CON.KSEW.HW.A.0003.221227T0600Z-221228T1400Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 935 AM PST Mon Dec 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph. For the High Wind Watch, south winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...North Coast and Central Coast. * WHEN...For the Wind Advisory, until 1 PM PST this afternoon. For the High Wind Watch, from this evening through late Tuesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WAZ507-261900- /O.CON.KSEW.WI.Y.0029.000000T0000Z-221226T1900Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 935 AM PST Mon Dec 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 30 mph. * WHERE...Everett and Vicinity. * WHEN...Until 11 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
216 WWUS76 KSEW 261839 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1039 AM PST Mon Dec 26 2022 WAZ507-261945- /O.EXP.KSEW.WI.Y.0029.000000T0000Z-221226T1900Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 1039 AM PST Mon Dec 26 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... Wind speeds have eased below advisory criteria and the product will be allowed to expire. $$ WAZ516-517-270245- /O.CON.KSEW.WI.Y.0029.000000T0000Z-221226T2100Z/ /O.CON.KSEW.HW.A.0003.221227T0600Z-221228T1400Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 1039 AM PST Mon Dec 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Wind Advisory, southwest winds 5 to 15 mph with gusts up to 40 mph. For the High Wind Watch, south winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...North Coast and Central Coast. * WHEN...For the Wind Advisory, until 1 PM PST this afternoon. For the High Wind Watch, from 10 PM PST this evening through late Tuesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:10 PM PST, 6 hours 16 minutes earlier.
Area forecast discussion, Dec 25, 9:10 PM PST, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
910 PM PST Sun Dec 25 2022
.SYNOPSIS...A warm front will exit the area tonight with the
trailing cold front arriving Monday. A stronger system will reach
Western Washington Tuesday with more rain and the possibility of
strong winds especially along the coast. Additional weaker systems
will arrive later in the week.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...The forecast remains on
track this evening with the warm front and associated heavier
precipitation spreading across Western Washington this evening
from west to east. Steadier rain is pushing across the Olympic
Peninsula this evening and after a brief lull across much of the
I-5 corridor, another round of steadier rain is likely to resume
in the next hour or two. No forecast updates required, with the
remainder of the previous short term discussion remaining valid
and following. 12
Precip expected remain akin to current conditions tonight before
becoming more consistent again as a cold front passes through on
Monday. This additional precip will allow for a continuing threat
for flooding along some rivers as well as the potential for
landslides. Helping to boost precip amounts with this passing
front is the fact that models are showing a bit of subtropical
moisture being drawn in. This would normally be the time for a
discussion on the potential for an atmospheric river type event
but the front remains progressive enough to avoid the concerns
usually associated with such an event /for example, more
widespread flooding/. The combination of king tides and advecting
low pressure will result in coastal flooding/minor tidal
overflows. Highest prospects for this will be Western Whatcom and
Skagit counties, the San Juans and the northern entrance to
Admiralty inlet /such as around Port Townsend/.
The main system of concern will follow quickly on the heels of the
exiting cold front as another upper level low approaches the area
starting Monday evening, although the main impacts will surface
Tuesday. QPF amounts look to rebound which will certainly exacerbate
flood and landslide concerns. Not helping will be breezy to windy
conditions throughout W WA with the coast and north interior
flirting with at least wind advisory criteria. Adding increased
winds to an already saturated soil may allow for trees to loosen or
fall...and when lumber comes down, oft times so do power lines.
Wednesday looks like it might present a slight break in the action
or, at the very least, will see QPF values diminish and PoPs dip
down into Chance range /40-50 pct/.
Temps will begin a decline after Monday. Highs tomorrow look to get
into the lower 50s for most lowland locations. The effects of the
cold front start to be felt Tuesday as temps fall a little bit,
although highs still look to get around 50. Wednesday sees a
widespread return to highs in the 40s, even though they will remain
in the mid to high 40s and not become too cool. Overnight lows will
also see a cooling trend, starting off in the upper 40s tonight,
generally in the mid 40s Monday night while Tuesday and Wednesday
nights dip down into the upper 30s to lower 40s. 18
.LONG TERM /THURSDAY THROUGH SUNDAY/...While not completely quiet in
the extended, there is a general tendency for the storm track to
drift south of W WA. This will keep rain in the forecast, but QPF
amounts for the large part will remain significantly lower than the
first half of the week. A series of progressive systems look to pass
through Thursday and Friday while both deterministic and ensemble
members show a possible building ridge for Saturday and Sunday,
which will trend W WA toward drier conditions.
High temps in the extended remain fairly static, generally in the
mid to upper 40s. Overnight lows start off that way, with temps
Thursday and Friday nights in the upper 30s to lower 40s. Once the
ridge kicks in, clouds depart and thus temps take a hit with lows
Saturday and Sunday nights mostly in the low to mid 30s, although
upper 30s to around 40 will be possible along the coast. 18
&&
.AVIATION...Periods of rain and showers will continue overnight
with temporary reductions in cigs as they pass overhead. Winds area-
wide are generally southeasterly and will likely become somewhat
gusty throughout inland waters and along the coast. The gusts will
persist into Monday morning before tapering off. The highest gusts
will be along the coast.
KSEA...MVFR cigs at the terminal this evening. Can't rule out cigs
reducing down to lower criteria as rain and showers move overhead,
but have been rebounding in their wake. Gusts will pick up after 12Z
out of the south to southeast up to 25 knots. Winds will go offshore
Monday night before becoming gusty and southerly again into Tuesday.
Kristell/McMillian
&&
.MARINE...A frontal system is entering area waters tonight.
Because of this, the previous gale watch has been upgraded this
evening to a warning for the coastal waters and parts of the inland
waters. Additionally, a SCA has been issued for Puget Sound as well.
Going forward, the next period of concern looks to be Tuesday into
Wednesday as the next frontal system arrives. Southerly winds over
the coastal waters will likely increase to Gale criteria, while
Puget Sound and the Northern Inland waters will be more subjected to
a southeasterly wind.
A westerly to northwesterly swell train will heighten the seas to
around 15 feet through at least midday Tuesday, then ramping up to
20-24 feet through early Wednesday morning. The threat of steep
waves and coastal impacts remains with seas forecast to reach these
heights.
Kristell/McMillian
&&
.HYDROLOGY...A cold front will move through the area later tonight
and Monday morning, bringing another round of heavier rainfall.
After a brief break later Monday, another wet system will move
through the area Monday night and Tuesday. Snow levels will remain
high through the period for mostly rain in the mountains.
The combination of these two wet frontal systems in rapid succession
could push a few rivers above flood state Tuesday or Tuesday night.
The exceptionally flood-prone Skokomish River in Mason County will
remain above flood stage Monday and Tuesday and probably into
Wednesday.
The overall pattern looks to dry out a bit Wednesday and beyond.
Some residual river flooding could linger into Wednesday or Thursday
as runoff continues.
Lastly, the recent wet weather combined with low elevation snowmelt
has created an elevated threat of landslides across Western
Washington. This threat will likely linger into Monday or Tuesday as
a couple of additional wet weather systems move through. 16
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Coastal Flood Advisory from 8 AM to noon PST Monday for
Admiralty Inlet Area-San Juan County-Western Skagit County-
Western Whatcom County.
PZ...Small Craft Advisory until 4 AM PST Tuesday for Grays Harbor Bar.
Gale Warning until 7 AM PST Monday for Admiralty Inlet-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until 7 AM PST Monday for Puget Sound and
Hood Canal.
Gale Warning until 5 AM PST Monday for Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm.
&&In the hours before
Special weather statement, Dec 26, 2:48 AM PST, 38 minutes before
Special Weather Statement National Weather Service Seattle WA 248 AM PST Mon Dec 26 2022 WAZ001-503-504-506-507-509>512-514>517-555-556-558-559-270000- San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- North Coast-Central Coast-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 248 AM PST Mon Dec 26 2022 ...HEAVY RAINFALL THROUGH TUESDAY AND RECENT SNOWMELT WILL LEAD TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Rainfall of one to three inches over the past 24-36 hours combined with low elevation snowmelt has increased soil moisture to high levels across western Washington. Heavy rainfall of two to four inches is expected over the next few days. This amount of rain will put extra pressure on soil instability, leading to an increased threat of landslides. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 8:13 PM PST | Gale Warning | SEW | 56 hr | |
| Dec 25, 8:38 PM PST | Small Craft Advisory | SEW | 13 hr | |
| Dec 26, 3:04 AM PST | Winter Weather Advisory | SEW | 10 hr | |
| Dec 26, 3:26 AM PST | High Wind Watch | SEW | 12 hr | |
| Dec 26, 4:05 AM PST | Gale Watch | SEW | 12 hr | |
| Dec 26, 4:05 AM PST | Gale Watch | SEW | 12 hr | |
| Dec 26, 4:05 AM PST | Small Craft Advisory | SEW | 15 hr | |
| Dec 26, 10:33 AM PST | Flood Watch | SEW | Clallam, Grays Harbor, Island, Jefferson, King, Kitsap and 8 more | 38 hr |
| Dec 26, 11:58 AM PST | River Flood Warning | SEW | Whatcom | 15 hr |
| Dec 26, 12:04 PM PST | River Flood Warning | SEW | Snohomish | 19 hr |
| Dec 26, 1:33 PM PST | Coastal Flood Advisory | SEW | 3 hr | |
| Dec 26, 1:33 PM PST | Coastal Flood Advisory | SEW | San Juan | 23 hr |
| Dec 26, 1:33 PM PST | High Surf Warning | SEW | 14 hr | |
| Dec 26, 3:02 PM PST | Wind Advisory | SEW | 18 min | |
| Dec 26, 3:02 PM PST | Wind Advisory | SEW | San Juan | 13 hr |
| Dec 26, 3:28 PM PST | River Flood Warning | SEW | Skagit | 45 hr |
| Dec 26, 3:42 PM PST | Gale Warning | SEW | 36 hr |
Nearby
Wind Advisories in Washington, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.